Alert archive / Oregon / Wind Advisories in 2022

Wind Advisory 9, NWS Pendleton, OR

February 4, 2022Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Feb 4, 2022, 8:56 AM PST for Union County, Oregon. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2022, 8:56 AM PST (16:56 UTC)
Expired
Feb 4, 2022, 6:00 PM PST
In force
9 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 4.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2022-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2022-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WWUS76 KPDT 041656
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
856 AM PST Fri Feb 4 2022

ORZ049-042300-
/O.NEW.KPDT.WI.Y.0009.220204T1656Z-220204T2300Z/
Grande Ronde Valley-
856 AM PST Fri Feb 4 2022

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR LADD
AND PYLES CANYONS...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph for 
  Ladd and Pyles Canyons.

* WHERE...Grande Ronde Valley, mainly in and near Ladd and Pyles
  Canyons.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds will occur from now
  until 1 PM PST this afternoon, and then they will begin to 
  decrease after that time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
2 follow-up statements
358 
WWUS76 KPDT 042216
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
216 PM PST Fri Feb 4 2022

ORZ049-050200-
/O.EXT.KPDT.WI.Y.0009.000000T0000Z-220205T0200Z/
Grande Ronde Valley-
216 PM PST Fri Feb 4 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING FOR
LADD AND PYLES CANYONS...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph for 
  Ladd and Pyles Canyons.

* WHERE...Grande Ronde Valley, mainly in and near Ladd and Pyles 
  Canyons.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds will occur from now
  until around 5 PM PST, and then they will begin to decrease 
  after that time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
134 
WWUS76 KPDT 050136
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
536 PM PST Fri Feb 4 2022

ORZ049-050245-
/O.EXP.KPDT.WI.Y.0009.000000T0000Z-220205T0200Z/
Grande Ronde Valley-
536 PM PST Fri Feb 4 2022

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING FOR LADD
AND PYLES CANYONS...

The winds were slowly decreasing across the area. Although brief
wind gusts over 40 mph are possible...the threat for advisory 
level winds were diminishing and the wind advisory will be
allowed to expire at 6 PM PST.

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 4, 2:50 AM PST, 6 hours 6 minutes earlier.

Area forecast discussion, Feb 4, 2:50 AM PST, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
250 AM PST Fri Feb 4 2022

.SHORT TERM...Today through Sunday Night...High pressure remains
over the western CONUS this morning though a fast moving shortwave
is flattening the ridge at the moment and the flow has turned from
northwesterly to westerly. The shortwave will be moving ashore
later this morning and this will bring a chance of rain and snow
to the Washington Cascades this afternoon. Snow levels will be
rising from 2000 to 4000 feet and highways through the mountains
could get up to an inch of snow before it turns to rain while
higher up in the mountains will see 1-3 inches of snow. The
chance of rain and snow will continue tonight in the Washington
Cascades and expand to the Oregon Cascade crest and the eastern
Oregon mountains while the lower elevations will remain dry both
today and tonight. Mountain snow amounts tonight will continue to
be light with generally less than an inch. As the shortwave
crosses this afternoon and tonight, pressure gradients will
tighten and the Grande Ronde Valley will have 20 to 30 mph winds
with gusts to 40 mph while the Columbia Basin will have 15 to 25
mph winds. Do not foresee a need for a wind advisory at this time,
but it could be close in the southern Grande Ronde Valley and
this will need to be monitored. After tonight, the ridge rebuilds
and no significant weather is expected. Looking ahead, a weak
wave will be passing well to our north into British Columbia
Sunday night and this will flatten the ridge, but any
precipitation will hold off until after the short term period.
However, as that short wave passes, pressure gradients will again
tighten in the Grande Ronde Valley and southerly 15 to 25 mph
winds are expected Sunday night. Temperatures will be warmer with
highs today in the mid 30s to mid 40s in the mountains and the
Columbia Basin and will be in the mid 40s to lower 50s in central
and north central Oregon. Saturday will be in the 40s with a few
mid to upper 30s in the mountains. Sunday will be mainly in the
40s with lower to mid 50s in central Oregon. Perry/83

.LONG TERM...Monday through Saturday... Models are in agreement
that a weak disturbance will brush past the Northern Washington
Cascades on Monday bringing with it some snow to the higher
elevations with lite accumulations possible. Looking at the
surface gradients associated with this shortwave, there is a
tightening of the gradients between Baker and La Grande which will
cause breezy conditions through the Grande Ronde Valley and the
Blue Mtn foothills on Monday. However, beginning Tuesday, the
shortwave will move off allowing the ridge to build in over the
forecast region bringing with it dry conditions and mild
temperatures being shown by the ensemble agreement. Due to the
time of year and the higher sun angle coupled with the longer
hours in the day, the chance of fog occurring during this round
of ridging is relatively low. Cluster analysis does show some
disagreement in whether or not this will be a broad ridge or a
high amplitude ridge but regardless, the ridge will bring with it
mild temperatures and dry conditions. Bennese/90

&&

.AVIATION...12Z TAFs... Currently all locations are at VFR
conditions with the exception of KDLS which is at MVFR due to low
CIGs. VFR conditions are expected across most TAF sites over the
next 24 hours. However, there are some chances of patchy fog or
low stratus affecting sites such as KPSC/KALW periodically through
the period. This could briefly cause MVFR and even possibly IFR
conditions at these sites until morning and they burn off. Expect
all TAF sites except KBDN/KRDM to experience breezy conditions
around 21Z of 10-20Kts. Bennese/90

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  45  34  47  28 /  10  10   0   0
ALW  45  35  48  30 /  10  10   0   0
PSC  43  34  49  30 /  10  10   0   0
YKM  39  27  47  25 /  10  10   0   0
HRI  45  34  49  30 /  10  10   0   0
ELN  34  27  42  24 /  10  10   0   0
RDM  53  26  49  25 /   0   0   0   0
LGD  35  27  39  23 /   0  10   0   0
GCD  45  26  44  24 /   0   0   0   0
DLS  47  37  50  33 /  10  20   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

SHORT TERM...83
LONG TERM....90
AVIATION...90

Nearby

Wind Advisories in Oregon, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.